Hi everyone, I have had the call to say that my chemotherapy treatment is due to start on the 16th of July...Due to previous problems with peri partum cardiomyopathy from nearly 11 years ago, I won’t be getting epirubicin but the TCs and Herceptin instead (I am HER2 positive). I will only have to have 4 sessions but I also have to have twice yearly biophosphonate injections and have to have steroid tablets and self inject after each session. I would be interested to hear others experiences of these different meds and their side effects! It feels like I am in a bit of limbo just now and I am not sure how much to plan or the best way to get and stay in optimum health while this all happens! #newbie alert t!!!
Fiona068....I have sent a PM to someone who I think will be able to help you. My own treatment was too different to advise but I hope all goes well for you from July 16th.
Thank you Karen, any advice/support will be gratefully received! Xxx
Good morning , sorry to hear of your diagnosis and the fact you need chemo.
I've had 5 out of 6 sessions so far , 3 x ec and 3 x t , I also have to take steroids for 3 days . The day before the day of and the day after chemo. Side effects wise for me is lack of sleep for about a week but its manageable. As for the injections is this the filgastrim ? Ita not pleasant to do to yourself but it's more the thought than the actual injection it's not a massive needle and you inject into you stomach. Side effects from this can be stomach pain and a few legs pains but I've not really noticed any. I self inject for 5 days and they do make you feel much better. As for chemo skde effects everyone is different , I've not been bed bound during any of my treatment. I've managed to get up and sit downstairs. During my first 3 cycles the main se was constipation ,tiredness and nausea but the anti sick meds work well and you'll probably crave a white carb diet they do help with the nausea , the t side effects are different for me , I've had leg pain ( eased for the 2nd cycle of this ) and muscle stiffness and tiredness. I think I've been quite lucky with side effects. I felt these for the first week and start feeling more normal weeks 2 & 3 , even managing to do all my housework and some exercises.
Hope this helps , even though my chemo cocktail is different to yours I think the list kf side effects are similar. Good luck , take care
Karen tagged me this morning and I did do a post but I'm having problems with the site so I'll trey again but will keep it shortish .
my story is on my profile click on my tag name to read
For chemo check out the June chemo discussion it's at top of discussions . When I've got a steady signal will come back on about chemo.
For prep eat and exercise well to get /fit then maintain as much as you can while on chemo listen to body and rest when needed but stay active.
I distracted myself by pre cooking and baking for freezers . Also buying jelly and things I thought I might want to eat
Big thing was start moisturiser regime All product was parabens free ( dove) shower/bath cream . Nail care , mouthwash soft tooth brush
just pamper your body chemo is very dehydrating .
Steroids give you the munchies just give in and fix it later lol
Also excess energy and no sleep I only had them 3/4 days each cycle
I didn't self inject
im now on herceptin injection 9/18 three weekly cycle (aprox 12 month) takes about 5 mins to inject . Tip warm it up in hands before they inject it hurts less .....very mild nausea and couple of headaches SE This treatment required a base line heart echo to be done followed by three monthly echo . Third echo result yesterday all clear
Bisphosonate Six monthly 15 min infusion for min 3year SE mild flu like symptoms for approx 3 days
Do come back with any questions or just for a chat . Have a look around all the threads "Awake " is where I spend a lot of my time along with other fruit loops lol
Thank you Margaret! That has put my mind at ease a bit and it’s good to hear other people’s experiences! Out of interest, did you use a cold cap? My daughter is 10 and she is not overjoyed at the thought of me losing my hair and I am trying to prepare her for the likelihood of it happening...I also have a diagnosis of kidney cancer and my tiredness levels have been a bit higher so I need to get myself out of when possible! Fxx
no I didn't use a cold cap it's all personal choice and at my age I just wasn't bothered too much . Some people have a good reaction to using it . Others have varying degrees of loss including total .
My attitude was it was just something else to be bothered with and onco was fairly straight with answering yes to question of hair loss.
It's your choice but what I did was have hair cut into a short pixie style ..everyone including me said I should have done it earlier . Some people lose hair within days I kept most of mine for about 8/9 weeks then didn't shave til just before no 6 .back in Dec .( started chemo in August ) hair started to grow back in Feb . Now back to short pixie style except now got curls lol
So it is your decision but either way your young daughter may still have a mum with a loss of hair . My suggestion would be have a talk about what you could do about it and ask for her help her in choosing beanies ,hats and scarves you could have a giggle with some weird ones lots on amazon and other sites. Just google chemo hats
In my area we have a visiting wig fitter and you are referred by onco with an NHS allowance my wig was identical colour and cut nobody could tell . It cost me nothing shame I hardly wore it . ..
There are pics on here somewhere of with and without wig .
can post again if you feel the need
Hadnt read your profile prior so when I said fit I mean only as fit as possible . Eat little and often I kept fridge full of fruit bits and rice tubs mini sausages etc lots of no effort food . Loads of homemade soup made earlier and frozen this helped to keep fluids up .
ps if you type @ then name of person( no space ) it comes up highlighted click on it at top of your post and that person gets notified that you have replied .. Northerner
Hi Fiona068, like you I am HER2+ but also ER+ and PR+. My treatment is as follows;
4 x EC - was given pre meds on the day which included steroids and anti sickness via drip infusion or injected straight into cannula. I also to tablet form anti sickness under name Emend. I then went home with more steroids which I had to take for 5 days plus a couple of different types of anti sickness and filgastrim injection which I took 24 hours later. Side effects during EC was nausea, insomnia and headaches for approx 5 days then was quite well again.
I then moved onto;
4 x T
Herceptin x 18
Perjeta x 18
I have only had one cycle of each so far with my 2nd cycle tomorrow/today now that I have looked at the time. Again I have steroids and antimeds on both days. I have my chemo one day and the Herceptin/Perjeta on another. Again given steroids, Antisickness on day of and afterwards and 9 x filgastrim injections. I found the side effects tougher with these treatments, initially I was fine but by day 5 the insomnia kicked in, nausea, upset stomach (couldn’t get away from the toilet) and fatigue. This lasted about a week and then I felt well again.
When it comes to side effects everyone is different, you kind of have to take it as it comes, there are good days and bad dats but you will get through it and will be out the other side before you know it.
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007